Global regularity of generalized magnetic benard problem

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

We study the magnetic Bénard problem in two-dimensional space with generalized dissipative and diffusive terms, namely, fractional Laplacians and logarithmic supercriticality. Firstly, we show that when the diffusive term for the magnetic field is a full Laplacian, the solution initiated from data sufficiently smooth preserves its regularity as long as the power of the fractional Laplacians for the dissipative term of the velocity field and the diffusive term of the temperature field adds up to 1. Secondly, we show that with zero dissipation for the velocity field and a full Laplacian for the diffusive term of the temperature field, the global regularity result also holds when the diffusive term for themagnetic field consists of the fractional Laplacian with its power strictly bigger than 1. Finally, we show that with no diffusion fromthe magnetic and the temperature fields, the global regularity result remains valid as long as the dissipation term for the velocity field has its strength at least at the logarithmically supercritical level. These results represent various extensions of previous work on both Boussinesq andmagnetohydrodynamics systems.

Original languageEnglish
Pages (from-to)2013-2033
Number of pages21
JournalMathematical Methods in the Applied Sciences
Volume40
Issue number6
DOIs
StatePublished - Apr 1 2017

Keywords

  • Besov spaces
  • Bénard problem
  • Fractional Laplacian
  • Global regularity
  • Magnetic Bénard problem

Fingerprint Dive into the research topics of 'Global regularity of generalized magnetic benard problem'. Together they form a unique fingerprint.

  • Cite this